Hold control (command on a Mac) and press the + key as many times as necessary to increase the font size.
Hold control (command on a Mac) and press the - key to reduce the font size. - hide

#1 March 24, 2015 15:13:08

AmyM
Registered: 2014-01-13
Posts: 11
Profile  

feeling miserable--hypo after RAI

Hello! I just saw your post and sure hope you come back. Your story was EERILY similar to mine….the dates and everything! I was in your exact same boat a few months ago, when a friend of mine convinced me to see an Integrative medicine doctor.

Along w/various doses of a T3/T4 compound I was also on a bioidentical progesterone and estrogen cream. When my endo who had been treating me for 3 years said I needed to also add testosterone and another drug of some sort to my already very expensive regimine, that was the last straw. I headed to the other doctor.

She ordered stool samples, a comprehensive blood draw and saliva test. My hormone levels came back so high they were off the charts! I tested positive to casein (milk allergy) and was sensitive to gluten. I was low in B9…and a few other things. I immediately stopped the compound and started Armour. I was educated on “leaky gut” syndrome. VERY enlightening. Google it as it relates to thyroids! All along, I had felt as if I were putting a bandaid on my problem, and wanted to figure out why and how it started and treat it at the source. Learning about leaky gut, I felt like I had finally been set on the right path. It was recommended I get off dairy, corn, soy, wheat, sugar and gluten.

I have been doing the Paleo diet since January and have lost about 8 lbs., which isn't much, but, for me…it's HUGE. I had gained about 25 lbs. during the course of my thyroid madness and NOTHING I was doing was helping.

This doctor recommended interval workouts. Read Mark's Daily Apple blog–this guy's got it goin on!

Anyway, I feel SO much better. My hair is getting thicker, my skin has cleared up, and my belly bloat is down. I'm just hoping all this will last! With this stupid thyroid, you never know….

Just wanted to give you something to think about. I hope some of this info helps. Good luck to you–and to ALL of us sufferers!!

–AmyM

Offline

#2 April 7, 2015 16:38:44

slem3
Registered: 2015-04-07
Posts: 3
Profile  

feeling miserable--hypo after RAI

I'm new here… today! I have a long story but I just wanted to ask, do any of you regret having the RAI? My doctor says I'm at that point and I really have no other choice now. It seems a lot of people aren't happy with what's happened to their bodies after!

My appt is scheduled for May 18-20. Terrified!!!

Offline

#3 Sept. 6, 2019 12:37:26

carrdon
Registered: 2015-02-02
Posts: 2
Profile  

feeling miserable--hypo after RAI

Sorry, haven't logged on in a few years. Just in case this may help someone in the tough decisions associated with Graves…

My wife had RAI in 2008. After a few years, she developed GO (Graves’ Ophthalmopathy). After several years of dealing with GO symptoms, she elected to go through with OD (Orbital Decompression). Not fun, but in the end, she was glad she had the OD, primarily because it relieved the constant pain.

In hindsight (always 20/10), we sorta wished the Dr. would have had us consider a thyroidectomy instead of RAI. I believe there is data now showing a higher occurrence rate of GO for RAI. Not sure if they had that data back in 2008, but sure wished we'd known then.



Offline

  • Root
  • » GDATF
  • » feeling miserable--hypo after RAI [RSS Feed]

Board footer

Moderator control

Questions? Problems? Please contact us at [email protected] or 877-643-3123.

GDATF on Facebook

Support the GDATF and become a member today!

© 2019 Graves' Disease & Thyroid Foundation